• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Elvis

Methotrexate and Inflammatory markers (CRP and ESR)

6 posts in this topic

Hi there,

 

Since starting Methotrexate 8 weeks ago my C-reactive protein (CRP) and erythrocyte sedimentation rate (ESR) levels have been rising. They are now doubled and CRP is now 85. My general practitioner and rheumatologist have both phoned me about it.

 

I am having another blood test tomorrow and then rheumatologist will decide whether or not I stay on it. I was quite surprised when I heard how high it was as joint pain has eased a lot in the last month. I have developed a cough that I can't get rid of and my fatigue has increased. Has anyone else had a similar experience?

Share this post


Link to post
Share on other sites

Hello Elvis

 

In the context of scleroderma a cough brings to mind lung fibrosis, have you had a recent lung function test? I remember reading that drugs can cause DILD, drug induced interstitial lung disease, have a look at our page about lung involvement, in particular the article from Respiratory Research from which the following extracts are taken:

 

While some drugs, such as minocycline, methotrexate (MTX), and nitrofurantoin, induce stereotypical reactions in the lungs (EP, acute granulomatous interstitial lung disease, and the cellular type of non-specific pneumonia, respectively)...

 

Many agents may be toxic to the lungs. These include cytotoxic drugs, such as bleomycin, MTX (methotrexate), and cyclophosphamide, and non-cytotoxic drugs, such as nitrofurantoin, sulfasalazine, and amiodarone...

 

Remember I ain't no doctor and am just providing food for thought.

 

Take care.


Amanda Thorpe

ISN Sclero Forums Senior Support Specialist

ISN Video Presentations Manager

ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Had a LFT about 2 months ago and it was LF was down on last time. General practitioner has asked for urgent referral to Lung doctor as I have been quite breathless as well.

Share this post


Link to post
Share on other sites

Hi Elvis,

 

Sorry to hear that your symptoms of breathlessness and fatigue have increased and that your lung function is down. I hope it will not be too long before you get a referral to a lung specialist.

 

I've included a link for you to the blood tests for CRP and ESR to detect inflammation which I hope you'll find interesting and informative. Although I have lung involvement, I've never taken Methotrexate, so can't advise you from my own experience.

 

Kind regards,


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

ISN Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

My son is on Methotrexate for Crohn's disease, and when he developed somewhat of a cough, his doctor asked if it was appearing the day he took his weekly dose. It wasn't, so we doubled up on his antihistamine with Nasonex and his cough cleared right up. Are allergies, seasonal or otherwise, even a remote possibility? I just wanted to share this experience in case it may help you some.

 

Feel better soon.

 

Jess

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now